MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0705509
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported that the three units all showed the same problems.During a fevar case it was noticed at start they were not able to click the pusher into the handle, in all three affected units.When cannulating a sidebranch and turning the rotating wheel to adjust the curve a "pop" was felt in the handle.The rotating wheel was still functioning but the connection between handle and catheter was not functioning, felt separated.When turning the handle itself to rotate the tip left/right there was no rotation of the tip, next to this the handle starting leaking and when introducing a berenstein catheter they were not able to advance.After cannulating the first, second and third branch they every time had to open and use a new unit.Additional device used in combination with the oscor product during the procedure cook fevar custom made graft, access sheath gore dryseal 20f.Due to extra exchanges of new units and working with the defective units, delay 60 minutes.The fourth that was opened was a similar unit but with lot number: dp-15026.This unit worked normal in the same patient.Since 2016 the umcg has used around 400 units of destino twist.The majority of cases with the destino has been performed by dr.Oldenziel, so this is a very experienced destino user.
 
Additional Manufacturer Narrative
Three (3) destino twist 7f steerable guiding sheaths were received for evaluation with the dilators.There were no other accessories.Blood was not found on or inside of the sheaths or dilators.According to the event description summary, the tip of the sheaths did not deflect and the sheaths leaked.Upon evaluation of the returned units, it was found that the sheaths would not deflect when the deflection collar was rotated.The sheath handles were x-rayed.It was found that the anchor ring remained in their original intended position and the pullwire was still attached to the anchor ring without any damage.It was found that the pullwire was broken in the three sheaths.Also, the leak was confirmed for the 3 devices returned.Returned device analysis revealed the sheath did not deflect when the deflection collar was rotated.An x-ray showed that the braid was broken inside the handle assembly causing sheath to not deflect.The leak reported was also confirmed and may be caused by the broken braid.It is unknown given the lack of information from the event description if an incompatible ancillary device was used in conjunction with the sheath and/or if the sheath was over torqued causing the braid to break.The sheaths are tested for deflection and leak in process 100% by manufacturing and additional aql inspection by quality assurance before shipping to the customer.According to the device history record, the sheath passed all in-process and qa final inspection steps.No manufacturing defect were observed in dhr.Per qa procedure (destino steerable guiding sheath in-process and final inspection) deflection test - sample size: 100%.Perform deflection test according to procedure.The deflection test is performed by manufacturing personnel at 100% and inspected by quality assurance personnel through aql as established.Using the deflection inspection fixture, verify the centerline of the sheath meets the applicable deflection criteria.Before to starting to deflect the unit please ensure that the distal tip of the sheath is aligned with the distal engraved line of the template.For unidirectional models, verify the deflection knob is set to 0.Place the deflection section of the device on the applicable template as shown in figures below and deflect the device until the curve falls within the applicable deflection template.Verify the device can deflect to 170° (nominal 180° - 10°) on half the template.For destino twist models (uni-directional), reject the unit as "open deflection" if the center line of the of the device deflection angle fails reach of 170° (nominal 180° - 10°) in one direction.Ifu: preparing steerable sheath for insertion: verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to deflecting and straightening the steerable sheath" for instructions.General use of the steerable sheath: do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.Deflecting and straightening the steerable sheath: twist the deflection collar slowly and carefully to deflect the distal tip.Caution: the sheath will deflect at the speed which the deflection collar is turned.Avoid rapid deflection that may cause vessel damage.When the desired deflection point or site access is achieved, stop turning the deflection collar.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key14982323
Report Number1035166-2022-00079
Device Sequence Number14751118
Product Code DYB
UDI-Device Identifier00885672004156
UDI-Public00885672004156
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberDST0705509
Device Catalogue NumberDST0705509
Device Lot NumberDP-15025
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown